MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-20-HX-SS
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil encountered resistance in the echelon catheter and was found kinked/damaged.The patient was undergoing surgery for treatment of an amorphous aneurysm in the internal carotid artery (ica) with a max diameter of 7.83 mm and a 4.31 mm neck diameter.It was noted the patient's vessel tortuosity was normal.It was reported that the first coils were successful implanted axium 3d 6-20.Then the physician inserted the second coils axium helix 6-20, but it was stuck 5cm from the proximal microcatheter.It was reported the coil encountered resistance/stuck in proximal section of the microcatheter.There was no catheter damage observed.The coil was observed to be kinked/damaged.There was friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.The damaged/stretched location was on the implant coil.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information was received that the cause of the resistance was not determined.The physician opened another coil after the damaged one, new coil apb-6-12-hx, and it went through the microcatheter successfully.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: product analysis of apb-6-20-hx-ss, lotno:227350314 visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found broken at the positive load indicator with the two segments retained by the release wire.The release wire was retracted.The axium prime implant coil was found detached within the introducer sheath.The implant was found damaged within the introducer sheath.Testing/analysis: the axium prime coil could not be advanced out of the introducer sheath and could not be used for resistance testing due to the damaged condition and the implant already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damage to the micro catheter or tortuous anatomy.Customer reported patient vessel tortuosity as normal, continuous flush was used, a different coil had no issues, and devices were prepared per ifu.The returned axium prime implant coil was confirmed to have ¿coil kink/damage¿.Customer reported no issues and no resistance within the introducer sheath during preparation; therefore, it is possible the damages occurred during the attempt to push the coil into the micro catheter against the reported resistance.The likely cause of the resistance and coil damage could not be determined.The pusher was returned broken near the proximal end, which detached the implant coil within the sheath.The cause of the break could not be determined.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be assessed.The axium prime coil is compatible for use with the echelon micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19571296
Report Number9612164-2024-02908
Device Sequence Number20963751
Product Code KRD
UDI-Device Identifier00847536013032
UDI-Public00847536013032
Combination Product (Y/N)N
Initial Reporter CountryID
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberAPB-6-20-HX-SS
Device Catalogue NumberAPB-6-20-HX-SS
Device Lot Number227350314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale